Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 137, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 28, 2005, 5:09 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2005, 5:09 PM CDT (22:09 UTC)
- Expired
- Sep 29, 2005, 11:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 40 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 282212
FFWSJU
PRC051-143-290000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
609 PM AST WED SEP 28 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
DORADO
VEGA ALTA
* UNTIL 8:00 PM AST
* AT 6:00 PM AST...NWS DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN
HAD SPREAD FROM SURROUNDING AREAS...WEST NORTHWESTWARD ACROSS
INTERIOR SECTIONS OF DORADO AND VEGA ALTA...WHERE THE RADAR
ESTIMATED THAT TWO TO FOUR INCHES HAD FALLEN IN LESS THAN ONE HOUR.
LOCAL RIVERS AND STREAMS ARE RESPONDING RAPIDLY WITH RISING WATER
LEVELS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VEGA ALTA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS AND ROADS ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1844 6627 1839 6626 1837 6634 1842 6635
$$
701 follow-up statement
000
WGCA72 TJSJ 290002
FFSSJU
PRC051-143-290100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
800 PM AST WED SEP 28 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ALLOWED TO EXPIRE THE
FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES IN PUERTO
RICO...
DORADO
VEGA ALTA.
AT 8:00 PM AST...NWS DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN
HAD ENDED OVER TWO HOURS AGO ACROSS THIS FORMER WARNING AREA. THE
THREAT FOR FLASH FLOODING HAS THEREFORE ENDED FOR THE EVENING...AND
THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE.
THIS FLASH FLOOD WARNING WILL BE REPLACED BY A FLOOD WATCH...FOR
RIVER FLOODING. LOCAL STREAM AND RIVER LEVELS REMAIN HIGH...WITH
MANY NORTH COASTAL RIVERS STILL RISING AND APPROACHING BANKFULL.
RIVER FLOOD WATCHES WILL BE ISSUED MOMENTARILY.
$$
70What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 4:00 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 28, 4:00 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 500 PM AST WED SEP 28 2005 .SYNOPSIS... A DEEP LAYERED TROUGH CONTINUES ACROSS THE CENTRAL ATLANTIC... WHILE AN UPPER LEVEL TROUGH EXTENDS FROM A LOW NEAR 30N56W INTO THE NORTHEASTERN CARIBBEAN ACROSS THE SOUTHERN LEEWARD ISLANDS. GOOD UPPER LEVEL DIFFLUENCE NEAR THE BASE OF TROUGH AND JUST WEST OF IT IS ENHANCING THE CONVECTION TO THE EAST AND ACROSS PARTS OF THE LEEWARD ISLANDS. LATEST GFS MODEL GUIDANCE SUGGESTS THAT A LOW WILL FORM AT THE BASE OF THE AMPLIFYING TROUGH BY THE END OF THE WEEK... AND MOVE NORTH NORTHWEST ACROSS THE LOCAL AREA. IN THE MEANTIME LOW LEVEL MOISTURE WILL CONTINUE TO BE BROUGHT IN ACROSS THE LOCAL AREA BY THE PREVAILING EASTERLIES...AS THE HIGH PRESSURE ACROSS THE NORTHEAST ATLANTIC WILL EXTEND ACROSS THE LOCAL AREA INTO THE WEEKEND. .DISCUSSION...THE PRESENCE OF THE ABOVE MENTIONED FEATURES AND REASONABLE AMOUNTS OF LOW LEVEL MOISTURE WILL ENHANCE CONVECTION ACROSS THE REGIONAL WATERS AND LOCAL ISLANDS THROUGH THE END OF THE WEEK....ESPECIALLY DURING THE AFTERNOONS. A TROPICAL WAVE ACROSS NEAR 53W ACROSS THE TROPICAL ATLANTIC WILL CONTINUE WESTWARD AND APPROACH THE LESSER ANTILLES BY FRIDAY AND ENTER THE EASTERN CARIBBEAN OVER THE WEEKEND. THIS WILL BRING ADDITIONAL MOISTURE TO THE EASTERN CARIBBEAN OVER THE WEEKEND. && .MARINE... LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL COASTAL WATERS TONIGHT WHILE SLOWLY SUBSIDING BY THURSDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFFSHORE ATLANTIC WATERS...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR THE LOCAL ATLANTIC COASTLINES UNTIL THURSDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 78 88 / 50 50 50 60 STT 79 88 79 88 / 50 50 50 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SCA AMZ710. HIGH SURF ADVISORY UNTIL 6 AM THURSDAY FOR PRZ001-002-005- 008-010-012-013. VI...HIGH SURF ADVISORY UNTIL 6 AM THURSDAY FOR VIZ001. && 09
Hazardous weather outlook, Sep 28, 5:30 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED SEP 28 2005 PRZ001>013-AMZ710>750-291030- 630 AM AST WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH EXTENDS FROM THE CENTRAL ATLANTIC...SOUTHWESTWARD INTO THE AREA. THIS WILL COMBINE WITH ABUNDANT TROPICAL LOW LEVEL MOISTURE FOR PERIODS OF ACTIVE WEATHER...ESPECIALLY ACROSS PORTIONS OF PUERTO RICO. HEAVY RAINFALL WILL LEAD TO URBAN AND STREAM FLOODING...AND SOME AREAS MAY SEE MORE SIGNIFICANT FLOODING BY THE LATE AFTERNOON. LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL COASTAL WATERS TODAY AND THEN BEGIN TO SUBSIDE VERY SLOWLY THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFF SHORE ATLANTIC WATERS...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR THE LOCAL ATLANTIC COASTLINES. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VIZ001-002-AMZ710>730-291030- 630 AM AST WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH EXTENDS FROM THE CENTRAL ATLANTIC...SOUTHWESTWARD INTO THE AREA. THIS WILL COMBINE WITH ABUNDANT TROPICAL LOW LEVEL MOISTURE FOR PERIODS OF ACTIVE WEATHER...MAINLY IN THE AFTERNOON. HEAVY RAINFALL MAY LEAD TO URBAN AND GUT TYPE FLOODING. LARGE LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL COASTAL WATERS TODAY AND THEN BEGIN TO SUBSIDE VERY SLOWLY THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOCAL OFF SHORE ATLANTIC WATERS...AND HIGH SURF ADVISORIES ARE IN EFFECT FOR THE LOCAL ATLANTIC COASTLINES. .DAYS TWO THROUGH SEVEN... OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:30 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Sep 28, 2:33 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Sep 28, 3:59 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 28, 4:40 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 28, 5:07 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Sep 28, 6:50 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.